Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 176, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 24, 2011, 7:09 PM CDT for Barren County, Metcalfe County, Kentucky. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2011, 7:09 PM CDT (00:09 UTC)
- Expired
- Apr 24, 2011, 7:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Barren County, KY, Metcalfe County, KY
The radar
The Nashville radar (KOHX), 103 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:12 PM CDT | HAIL 1 | 5 S Glasgow, KY | QUARTER SIZE HAIL REPORTED |
| Apr 24, 7:14 PM CDT | HAIL 1 | 2 Sw Glasgow, KY | QUARTER SIZED HAIL REPORTED |
| Apr 24, 7:19 PM CDT | HAIL 1 | Glasgow, KY | RELAYED REPORT OF VIEWER OBSERVING QUARTER SIZE HAIL |
| Apr 24, 7:33 PM CDT | HAIL 0.75 | 4 E Glasgow, KY | RELAYED REPORT OF VIEWER OBSERVING PENNY SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
204
WUUS53 KLMK 250009
SVRLMK
KYC009-169-250045-
/O.NEW.KLMK.SV.W.0176.110425T0009Z-110425T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
709 PM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 745 PM CDT
* AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR LUCAS...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
GLASGOW...
EDMONTON...
BRISTLETOWN AND PRITCHARDSVILLE...
GLASGOW MUNICIPAL AIRPORT...
LECTA AND EIGHTY EIGHT...
SLICK ROCK AND KINO...
THIS INCLUDES THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE MARKERS 11
AND 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE HAIL...
AND CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3695 8610 3716 8580 3717 8575 3696 8558
3686 8604
TIME...MOT...LOC 0010Z 246DEG 29KT 3693 8599
WIND...HAIL <50MPH 1.00IN
$$
AML1 follow-up statement
698
WWUS53 KLMK 250026
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
726 PM CDT SUN APR 24 2011
KYC009-169-250045-
/O.CON.KLMK.SV.W.0176.000000T0000Z-110425T0045Z/
METCALFE KY-BARREN KY-
726 PM CDT SUN APR 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN BARREN AND NORTHWESTERN METCALFE COUNTIES...
AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR GLASGOW...MOVING NORTHEAST AT 35
MPH.
QUARTER SIZE HAIL WAS REPORTED IN GLASGOW BETWEEN 715 AND 720 PM CDT.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
GLASGOW...
EDMONTON...
SLICK ROCK AND KINO...
ECHO AND HALFWAY...
WISDOM AND NEW LIBERTY...
CLARKS CORNER AND KNOB LICK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...
CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO
SAFELY.
&&
LAT...LON 3689 8590 3698 8591 3702 8594 3715 8573
3696 8558
TIME...MOT...LOC 0025Z 246DEG 29KT 3698 8585
WIND...HAIL <50MPH 1.00IN
$$
TWFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:27 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 24, 6:27 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT SUN APR 24 2011
...UPDATED AVIATION DISCUSSION...
...FORECAST UPDATE...
DOING AN UPDATE TO EXPAND THE FLOOD WATCH FURTHER SOUTH/SOUTHEAST
FOR ONGOING FLOODING/POTENTIAL FLOODING. ALSO INCREASED POPS TO
CATEGORICAL FURTHER SOUTH...AND LIKELY OVER THE FAR SOUTHEAST.
MESOANALYSIS...MAIN WEST-TO-EAST BOUNDARY APPEARS TO BE SAGGING INTO
TN BASED ON RADAR OUT OF OHX. STORMS RIDING UP OVER THE BOUNDARY
NEAR THE TN BORDER WILL CONTINUE TO PRODUCE A HAIL THREAT OVER THE
NEXT COUPLE OF HOURS. EXCESSIVE LIGHTNING WILL BE AN ISSUE AS WELL.
OVERALL THOUGH...AND STILL...FLOODING ISSUES WILL BE OUR MAIN
CONCERN THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS.
FORECAST UPDATE AND FLASH FLOOD WATCH UPDATE OUT SOON.
.SHORT TERM (TONIGHT AND MONDAY)...
...HEAVY RAIN AND TRAINING OF STORMS WILL CONTINUE TO EXACERBATE
FLOODING ISSUES ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...
THIS EVENING - MONDAY...
NEXT WAVE OF SHOWERS AND THUNDERSTORMS HAS FIRED TO OUR WEST AND
WILL MOVE INTO THE AREA LATER THIS AFTERNOON AND EVENING. FLASH
FLOOD WATCH WILL CONTINUE FOR ALL OF NORTH CENTRAL KENTUCKY AND
SOUTHERN INDIANA UNTIL 2 AM EDT. HAVE THEN EXTENDED THE PORTION OF
THE FLASH FLOOD WATCH ALONG THE OHIO RIVER AND NORTH UNTIL 8 PM EDT
TUESDAY.
12Z GFS HAS HAD THE BEST HANDLE ON WHAT HAS TRANSPIRED SO FAR TODAY
AND HAVE RELIED MOSTLY ON THIS SOLUTION FOR THE OVERNIGHT. THIS
WOULD BRING AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL ALONG AND NORTH
OF THE OHIO RIVER THROUGH DAWN TOMORROW. LOCALIZED HIGHER AMOUNTS
WILL BE POSSIBLE SINCE IT DOES APPEAR SOME TRAINING WILL OCCUR FROM
SOUTHWEST TO NORTHEAST TONIGHT. THE PLAN FOR THE ONGOING AREAL FLOOD
WARNING IS TO ISSUE A FLASH FLOOD WARNING WHEN RAIN BEGINS AS IT
WILL NOT TAKE MUCH TO BEGIN CAUSING PROBLEMS. AS FAR AS THE SEVERE
THREAT GOES...FEEL THE BEST THREAT IS ACROSS OUR SOUTHERN CWA WHERE
MOST INSTABILITY IS PRESENT...HOWEVER SPC DOES HAVE A SLIGHT RISK
ACROSS OUR ENTIRE CWA. FEEL THE MAIN THREAT ACROSS NORTH CENTRAL
KENTUCKY AND SOUTHERN INDIANA WILL BE HEAVY RAIN AND EXCESSIVE
LIGHTNING.
AS WE HEAD INTO THE OVERNIGHT HOURS...EXPECT THE STALLED FRONTAL
BOUNDARY ACROSS SOUTHERN IL/IN TO BEGIN TO LIFT NORTH AS A WARM
FRONT. THIS WILL BEGIN TO SWING THE HEAVIEST RAIN POTENTIAL MORE TO
SOUTHERN INDIANA. AS A RESULT...PLAN TO LET THE SOUTHERN PORTION OF
THE FFA TO EXPIRE AT 2 AM EDT...HOWEVER WILL GIVE EVENING AND MID
SHIFT TIME TO EVALUATE. AS MENTIONED ABOVE...NORTHERN PORTION OF THE
FFA HAS BEEN EXTENDED UNTIL 8 PM EDT TUESDAY.
ON MONDAY...STRENGTHENING SURFACE LOW WILL MOVE FROM THE SOUTHERN
PLAINS TO JUST WEST OF ST. LOUIS. GREATEST SHOWER AND THUNDERSTORM
THREAT WILL BE NORTH OF THE OHIO RIVER...WITH MOST OF CENTRAL
KENTUCKY WITH SMALL CHANCES FOR A SHOWER OR THUNDERSTORM. HAVE
DECREASED HIGHS ON MONDAY AFTERNOON TO THE MID 70S IN SOUTHERN
INDIANA TO THE MID 80S IN SOUTH CENTRAL KENTUCKY. AN ADDITIONAL
QUARTER TO HALF AN INCH OF RAIN IS EXPECTED FOR THE SOUTHERN INDIANA
COUNTIES WEST OF I 65 ON MONDAY. LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE WITH HEAVY THUNDERSTORMS.
.LONG TERM (MONDAY NIGHT - SUNDAY)...
...TWO OPPORTUNITIES FOR SIGNIFICANT RAINS LATE TUESDAY THROUGH
EARLY THURSDAY...
MONDAY NIGHT THROUGH THURSDAY MORNING...
THE UPPER AIR PATTERN RESPONSIBLE FOR OUR WET PATTERN WILL BASICALLY
CONTINUE MONDAY NIGHT THROUGH THURSDAY. THIS LONGWAVE PATTERN OF
FLAT RIDGING OVER FLORIDA AND THE OUR SOUTHERN PACIFIC
COAST...COUPLED WITH TROUGHING ACROSS THE SOUTHERN PLAINS IS ONE
THAT WILL ALLOW A CONTINUOUS FETCH OF LOW LEVEL MOIST AIR FROM THE
GULF OF MEXICO.
TWO SIGNIFICANT STORM SYSTEMS WILL AFFECT THE LOWER OHIO VALLEY THIS
WORK WEEK. BOTH THE LATEST OPERATIONAL NAM AND THE GFS BRING THE
NOSE OF A POWERFUL JET INTO THE SOUTHERN PLAINS. LOW PRESSURE IS
THEN FORECAST TO DEEPEN RAPIDLY AND NORTHEAST ACROSS ILLINOIS DURING
THE MORNING HOURS TUESDAY.
DESPITE ALL THE RECENT RAIN AND THE INFLUENCE OF RESIDUAL CONVECTIVE
BOUNDARIES ON CLOUDS AND TEMPERATURES...FEEL THAT A
WARM FRONT WILL FINALLY MOVE NORTH OF OUR FORECAST AREA MONDAY
NIGHT. A STRONG LOW LEVEL JET WILL DEVELOP MONDAY NIGHT AND WILL
BRING A THREAT OF CONVECTION MOSTLY ACROSS WESTERN
KENTUCKY...SOUTHERN ILLINOIS...AND SOUTHERN INDIANA. THESE AREAS
WILL LIE CLOSER TO THIS WARM FRONT WHICH IS EXPECTED TO STRETCH FROM
SOUTHEASTERN MISSOURI TOWARDS CENTRAL INDIANA.
WIDESPREAD CONVECTION...SOME OF IT POSSIBLY HEAVY WILL DEVELOP
TUESDAY AS A FRONT APPROACHES. THIS FRONT WILL THEN POTENTIALLY
STALL ACROSS THE AREA TUESDAY NIGHT AS LOW PRESSURE MOVES INTO THE
WESTERN GREAT LAKES. A SECOND JET STREAK WILL STREAM INTO THE
SOUTHERN PLAINS EARLY WEDNESDAY. THIS LAST STORM SYSTEM WILL THEN
SPAWN LOW PRESSURE OVER EASTERN OKLAHOMA WEDNESDAY MORNING. THIS
SYSTEM IS THEN FORECAST TO TRACK MUCH CLOSER TO...AND POSSIBLY RIGHT
OVER THE COMMONWEALTH LATER WEDNESDAY.
THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT AMOUNTS OF RAIN
AVERAGING ONE TO TWO INCHES FROM WEDNESDAY THROUGH EARLY THURSDAY.
FLOODING WILL REMAIN A CONSIDERABLE THREAT ALL THE WAY THROUGH EARLY
THURSDAY...WITH MAIN STEM RIVERS REMAINING HIGH AFTER THAT.
EXPECT A VERY MILD NIGHT EARLY TUESDAY WITH GOOD MIXING WITHIN THE
BOUNDARY LAYER AND LOWS REMAINING IN THE MID 60S. HIGHS TUESDAY WILL
RISE INTO THE MID TO UPPER 70S...WITH HIGHER TEMPERATURES TO THE
EAST.
THURSDAY AFTERNOON THROUGH SUNDAY...
A SIGNIFICANT BREAK FROM ALL THIS RAIN WILL FINALLY ARRIVE THURSDAY
AFTERNOON AS CANADIAN HIGH PRESSURE IS FORECAST TO MOVE SOUTH ACROSS
THE PLAINS. COOLER AND DRIER AIR WILL ARRIVE BY THURSDAY AFTERNOON
AS NORTHWEST FLOW DEVELOPS. HIGHS THURSDAY AND FRIDAY WILL RISE ONLY
INTO THE UPPER 60S TO THE LOWER 70S.
&&
.AVIATION (00Z TAF ISSUANCE)...
STRONG STORMS AROUND THE BWG TERMINAL WILL CONTINUE TO POSE A
SIGNIFICANT LIGHTNING/TORRENTIAL RAIN THREAT OVER THE NEXT
HOUR...MAYBE TWO. SMALL HAIL WILL ALSO BE POSSIBLE AT THE TAF SITE.
OTHERWISE...SHRA/TSRA WILL CONTINUE FOR SEVERAL HOURS WITH IFR VSBYS
OR LESS FROM THE RAIN...AND MVFR CIGS. SFC WINDS SHOULD BACK AROUND
TO THE SOUTH TOMORROW AS THE BOUNDARY LIFTS BACK NORTHWARD...PUSHING
MOST OF THE CONVECTIVE THREAT NORTH TOWARD SDF AND LEX AGAIN FOR
MONDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR KYZ023>043-045>049-
053>057-061>067-070>074.
IN...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR INZ076>079-083-084-
089>092.
&&
UPDATE.........AL
SHORT TERM.....BJS
LONG TERM......JSD
AVIATION.......ALHazardous weather outlook, Apr 24, 2:45 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT SUN APR 24 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-251945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 345 PM EDT SUN APR 24 2011 /245 PM CDT SUN APR 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON AND WILL MOVE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY. LOCALLY HEAVY RAINFALL IS ONCE AGAIN EXPECTED...LEADING TO THE POSSIBILITY OF LIFE-THREATENING FLASH FLOODING WITH RAPID RISES ON AREA RIVERS...CREEKS AND DITCHES. WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ARE LIKELY WITH LOCALLY HIGHER AMOUNTS WHERE REPEATED THUNDERSTORMS OCCUR. A FLASH FLOOD WATCH CONTINUES THROUGH MONDAY EVENING. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE THIS EVENING AND TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND EXCESSIVE LIGHTNING BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS CONTINUE TO BE IN THE FORECAST THROUGH WEDNESDAY EVENING. AS A RESULT...FLASH FLOODING AND RIVER FLOODING CONCERNS WILL LIKELY BE WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER FORECASTS OVER THE NEXT COUPLE OF DAYS. A COUPLE OF ROUNDS OF STRONG TO SEVERE STORMS WILL ALSO AFFECT THE AREA DURING THIS TIME PERIOD...MOST LIKELY ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED THROUGH TONIGHT TO REPORT ANY INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS. SPOTTERS MAY AGAIN BE NEEDED AT TIMES THROUGH WEDNESDAY EVENING. BJS
In the hours before
Local storm report, Apr 24, 6:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
743 PM EDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLOOD W KESSINGER 37.30N 85.97W
04/24/2011 HART KY TRAINED SPOTTER
SPOTTER REPORTS ABOUT 6 TO 7 INCHES OF WATER ON ROADS
IN WESTERN HART COUNTY DUE TO RUNOFF FROM AREA BANKS
&&
EVENT NUMBER LMK1100612
LGLocal storm report, Apr 24, 6:45 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
745 PM EDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM FLOOD CAVE CITY 37.14N 85.96W
04/24/2011 BARREN KY BROADCAST MEDIA
MEDIA RELAYING REPORT FROM VIEWER OF WATER COVERING THE
ROADWAYS INCLUDING DUKE ST.
&&
EVENT NUMBER LMK1100613
LGLocal storm report, Apr 24, 6:49 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
749 PM EDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 5 SSW BOWLING GREEN 36.90N 86.48W
04/24/2011 M0.63 INCH WARREN KY COCORAHS
&&
EVENT NUMBER LMK1100614
LGLocal storm report, Apr 24, 6:51 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
751 PM EDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL PLANO 36.88N 86.42W
04/24/2011 M0.88 INCH WARREN KY BROADCAST MEDIA
NICKEL SIZE HAIL
&&
EVENT NUMBER LMK1100615
LGSpecial weather statement, Apr 24, 6:58 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT SUN APR 24 2011
KYZ071-250030-
WARREN-
658 PM CDT SUN APR 24 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...
AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF MEMPHIS JUNCTION...AND MOVING
EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BOWLING GREEN...
THREE SPRINGS...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
DELAFIELD...
BARREN RIVER...
WARREN COUNTY REGIONAL AIRPORT AND GREENCASTLE...
GIRKIN AND BRISTOW...
SUNNYSIDE AND LOVING...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
22 AND 36.
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 4 AND
7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3701 8668 3705 8667 3716 8639 3708 8628
3698 8620 3687 8661
TIME...MOT...LOC 2358Z 248DEG 30KT 3698 8657
AMLSpecial weather statement, Apr 24, 7:04 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
804 PM EDT SUN APR 24 2011
KYZ074-076-250030-
BARREN-METCALFE-
704 PM CDT SUN APR 24 2011
...THUNDERSTORM WITH LIGHTNING...VERY HEAVY RAIN...AND DIME SIZE
HAIL OVER NORTHEAST BARREN COUNTY MOVING NORTHEAST...
AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLASGOW...AND MOVING NORTHEAST AT 35 MPH.
OCCASIONAL LIGHTNING...VERY HEAVY RAIN WITH RAINFALL RATES AROUND
ONE INCH PER HOUR...AND DIME SIZE HAIL...ARE EXPECTED WITH THIS
STORM AS IT MOVES OVER FAR NORTHEAST BARREN COUNTY AND INTO
NORTHWEST METCALFE COUNTY BETWEEN 700 AND 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.
&&
LAT...LON 3708 8594 3716 8582 3716 8575 3718 8571
3718 8569 3715 8567 3711 8561 3700 8589
TIME...MOT...LOC 0002Z 231DEG 31KT 3707 8588
TWFThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:04 PM CDT | Special Weather Statement | LMK | Metcalfe | 26 min |
| Apr 24, 7:16 PM CDT | Special Weather Statement | LMK | Green | 29 min |
| Apr 24, 7:49 PM CDT | Special Weather Statement | LMK | Adair, Metcalfe | 26 min |
| Apr 24, 7:52 PM CDT | Special Weather Statement | LMK | Taylor | 23 min |
| Apr 24, 8:16 PM CDT | Special Weather Statement | LMK | Adair, Casey | 29 min |
| Apr 24, 8:34 PM CDT | River Flood Warning | LMK | Bullitt | 5 days |
| Apr 24, 8:57 PM CDT | River Flood Warning | LMK | Butler, Warren | 16 days |
| Apr 24, 8:57 PM CDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 24 days |
| Apr 24, 9:41 PM CDT | Special Weather Statement | LMK | Hart | 34 min |
| Apr 25, 12:28 AM CDT | Areal Flood Warning | LMK | Breckinridge, Butler, Edmonson, Grayson, Green, Hancock and 9 more | 9 hr |
| Apr 25, 12:55 AM CDT | River Flood Warning | LMK | Edmonson | 8 hr |
| Apr 25, 4:42 AM CDT | Areal Flood Warning | LMK | Bullitt, Henry, Jefferson, Meade, Oldham, Shelby and 2 more | 5 hr |
| Apr 25, 9:28 AM CDT | Areal Flood Warning | LMK | Breckinridge, Bullitt, Grayson, Hancock, Hardin, Henry and 7 more | 36 hr |
| Apr 25, 4:14 PM CDT | Special Weather Statement | LMK | Logan | 61 min |
| Apr 25, 4:37 PM CDT | Special Weather Statement | LMK | Butler, Hancock, Ohio | 53 min |
| Apr 25, 4:48 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio, Warren | 27 min |
| Apr 25, 5:11 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 34 min |
| Apr 25, 5:56 PM CDT | Flash Flood Warning | LMK | Henry | 21 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.